Alert archive / Virginia / Special Weather Statements in 2019
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 22, 2019, 2:21 PM EDT for 4 counties in Virginia; Stokes County, Surry County, North Carolina. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2019, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 22, 2019, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
Counties Stokes County, NC, Surry County, NC, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 2:23 PM EDT | TSTM WND DMG | 1 Se Oak Level, VA | TREE DOWN ALONG PAWNEE LANE. |
| Aug 22, 2:25 PM EDT | TSTM WND DMG | 1 Sse Oak Level, VA | TREE DOWN AT THE INTERSECTION OF RACEWAY DR. AND ROCKWOOD PARK RD. TIMING ESTIMATED BY RADAR. |
| Aug 22, 2:25 PM EDT | TSTM WND DMG | 2 S Fieldale, VA | TREE DOWN ON TROTT CIRCLE NEAR CARVER ELEMENTARY. TIMING ESTIMATED BY RADAR. |
| Aug 22, 2:40 PM EDT | TSTM WND DMG | 3 Ssw Wirtz, VA | TREE DOWN AT THE INTERSECTION OF GOGGINSVILLE AND GRASSYHILL RD. TIMING ESTIMATED BY RADAR. |
| Aug 22, 3:08 PM EDT | TSTM WND DMG | 2 Nw Woolwine, VA | TREE DOWN ALONG RAVENS DEN LANE. |
| Aug 22, 3:11 PM EDT | TSTM WND DMG | 4 Ne Ferrum, VA | TREE DOWN AT INTERSECTION OF OLD FERRUM RD. AND IRON BRIDGE RD. TIMING ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WWUS81 KRNK 221821
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT Thu Aug 22 2019
NCZ002>004-VAZ032-033-043-221915-
Stokes-Surry-Alleghany-Henry-Franklin-Patrick-
221 PM EDT Thu Aug 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES, SURRY,
ALLEGHANY, HENRY, FRANKLIN, AND PATRICK COUNTIES...until 315 PM EDT.
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Oak Level to near Sandy Ridge to near
Level Cross. Movement was west at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Martinsville...
Mount Airy...
Rocky Mount...
Elkin...
and Fairview.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3636 8090 3639 8104 3656 8090 3656 8061
3666 8059 3665 8049 3674 8046 3674 8040
3695 8014 3716 8009 3714 7996 3723 7978
3709 7961 3654 7971 3654 8003 3626 8004
3624 8045 3629 8063 3628 8063 3624 8087
TIME...MOT...LOC 1820Z 099DEG 8KT 3681 7993 3655 8019 3639 8065
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 22, 1:54 PM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 154 PM EDT Thu Aug 22 2019 .SYNOPSIS... A cold front from New England to the Mid Mississippi Valley will move slowly south today and Friday. By Saturday the front will extend from the Carolinas to the southern Plains. Cooler high pressure will build into the Mid Atlantic region Sunday and Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 1017 AM EDT Thursday... A cold frontal boundary to our north will slowly drop south this afternoon and will reach central West Virginia to northern Virginia late tonight into Friday. High pressure will remain across the Southeast this afternoon into tonight. The hot and humid weather will continue with scattered showers and thunderstorms. HiResW-arw-east, HRRR and NAMnest indicated the development of scattered showers and thunderstorms with good coverage between 18z-00z. A cluster of showers and thunderstorms are entering the western mountains this morning. The outflows from these storms will enhance the development of convection this afternoon into this evening. SPC Day One Convective Outlook highlights the potential for strong to severe thunderstorms. Some of the storms will contain damaging winds, hail and heavy rains. Adjusted temperatures utilizing the latest surface obs, their trends and blended in NBM for late morning into this afternoon. Increased pops for late morning in the west. more changes later... As of 315 AM EDT Thursday... A cold front extended from New York to southern Missouri this morning. The front will be dropping slowly south today and will reach central West Virginia to northern Virginia late tonight. Warm, humid and unstable air will still be in place ahead of the front today. A cluster of thunderstorms tracking across southern Indiana early this morning will reach the central Appalachians just after 15Z/11AM. This timing is based of the SPC HREF and HiResARW guidance. These thunderstorms will either continue across southwest Virginia and northern Carolina into the afternoon, or if they weaken throughout the morning, any residual outflow will be the focus for thunderstorm development during the afternoon. Otherwise unstable air mass will support development of isolated to scattered thunderstorms during the afternoon and into the evening. No particular consensus in the guidance of what the areal coverage of storms will look like around 21Z/5Pm but some agreement that after 00Z/8PM a majority of the activity will be east of US 29. Will be staying close to National Blend guidance which has been doing well over the past few runs for maximum temperatures. Locations in the foothills and piedmont of Virginia and North Carolina that stay dry for a majority of the day will be close to the mid 90s. Heating will be curtailed in spots that have rain in the afternoon. With no change in air mass tonight, will use persistence as guidance for overnight lows. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... As of 300 AM EDT Thursday... A southward-sagging, west-east oriented cool front will interact with poorly-defined vort maxima and lead to what should be an active close to the workweek Friday into Friday night. Increasing 500 mb height gradient should also support increasing mid-level winds into the 30 to 35 kt territory areawide. While this increases effective shear magnitudes into the 30 kt range, the somewhat stronger flow will also in all likelihood contribute to a considerable extent of mid-level cloud cover streaming in from the west that may hamper destabilization during the peak-heating hrs. While low-level moisture on southwest winds will help destabilize things to an extent, even for a most-unstable parcel ascent CAPEs are only progged to be around 1000-1500 J/kg. Model radar simulations for Friday give a multicell/broken line setup for areas east of the Blue Ridge - which makes sense given the effective shear values, with better organization and slightly greater severe weather potential into our eastern third of counties but especially into eastern VA and northeast NC. Further west, early-day showers/embedded rumbles of thunder poses less of a severe weather concern than points east. Tall, skinny CAPE profiles forecast and humid, elevated-PWAT air mass will also contribute to heavy rain potential pretty much areawide, even into the nighttime hours as the east-west front sags south. Flash flood guidance continues to run on the high side (about 2-3" in an hour's time, and 2.5-4" in 3 hours), and that should preclude a greater short-fused flood threat. Pattern suggests training is a possibility given an east-west front oriented somewhat more parallel to the mid-level flow, and it would be for those areas that would have to be watched for hydro issues. Given the efficient rain potential and the environment supporting training, I do think it's worth including heavy rain wording in the grids areawide, even into the evening. After coordination, WPC's also increased the excessive rain category to the Slight level in eastern VA/NC with a Marginal elsewhere for Friday. While we should have some strong to severe storms with gusty to damaging winds in a corridor from Lynchburg to Martinsville to Danbury and eastward, with more cloud cover/less cloud breaks and resulting lower instability values, I don't think the confidence in the severe thunderstorm potential is great enough to include enhanced wording for gusty winds attm. SPC has highlighted the above corridor in a Marginal Risk for severe weather for Friday. A weak surface wave low/mesolow overnight Friday into early Saturday may briefly stall the front's southward progress. This suggests opening with Likely PoPs on Saturday morning at least to Southside seems realistic, lower PoPs north. Northerly/northeast flow on the cool side of the front and rain falling on the south side of the frontal zone should help shift the front's position into north- central NC toward Saturday afternoon with falling PoPs toward slight chance or dry. Biggest forecast challenges Saturday are timing the front's passage into central NC, and on temperatures due to variation in cloud cover. To the latter point, cooler/drier air should filter in on the northeast flow, with lowering dewpoints to much more comfortable levels. NAM/GFS BUFKIT profiles show a shallow stratus layer around 4000' that could keep daytime heating post- frontal at least more muted. MOS highs are some 10 degrees colder than climo given the cloud cover and 850 mb temps dipping into the low to mid teens Celsius. If that cloud layer doesn't materialize then we could see highs closer to the low 80s. Will stick closer to the upper 70s (cooler 60s in the high terrain), though confidence in the temperature forecast is lower than it would otherwise be. Saturday night into Sunday look a lot quieter, with Sunday being the pick of the weekend for outdoor activities with high pressure ridging down the central Appalachians. Skies look variably cloudy with some enhanced east flow and some higher model RH meaning potential for greater cloudiness into our NC counties. However much of VA and WV should see less clouds, with temperatures a few degrees cooler than normal along with comfortable dewpoints. Forecast confidence is overall moderate for this period. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... As of 300 PM EDT Wednesday... If the front sinks south into the Carolinas Saturday, cool northeast winds will keep the area dry into Monday (ECM). The latest GFS has an upper level trough moving northeastward across the Ohio Valley with overrunning warm moist air moving over a wedge of cooler air. We think the GFS is overdone on measurable precipitation, but think it has the right idea with increasing cloud cover. The wedge is expected to hang over the region into Tuesday morning then erode with the passing of a weak front. Temperatures will run 10F or cooler than normal Sunday and Monday. Temperature return to normal Wednesday. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 155 PM EDT Thursday... VFR conditions with scattered MVFR/IFR convection expected this afternoon into tonight. Scattered showers and thunderstorms in the west will translate east into the foothills and piedmont this afternoon into tonight. Heavier bands of rains will reduced visibilities into MVFR/IFR conditions. Erratic winds are possible near any thunderstorms. Showers and thunderstorms will diminish this evening with the loss of solar heating. The majority of the thunderstorms will be east of KLYH and KDAN by midnight. Areas of low clouds and fog will develop late tonight into Friday. Any locations which receive heavy rains this afternoon have the potential for pockets of fog. More showers and thunderstorms will be approaching the central Appalachians from the west Friday morning which may lower ceilings to MVFR at KLWB and KBLF. As the cold front approaches from the northwest on Friday, scattered MVFR showers and thunderstorms will develop. Confidence on ceiling, visibility and wind tonight is average. .Extended Aviation Discussion... Weather pattern will continue to promote scattered showers and thunderstorms. A cold front will approach from the northwest Friday evening into Saturday, resulting in scattered to numerous thunderstorm with potential for organized clusters of thunderstorms to track across the Ohio Valley into the Mid- Atlantic region. Improving conditions with more in the way of VFR will be possible for Sunday, pending just how far south of the Mid Atlantic area the front progresses. Some MVFR showers are possible in the southwest Virginia and northwest North Carolina on Monday. Scattered showers and thunderstorms are expected Tuesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...AL LONG TERM...RCS AVIATION...AMS/KK
Hazardous weather outlook, Aug 22, 4:55 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 455 AM EDT Thu Aug 22 2019 NCZ003>006-019-020-VAZ032>035-043>047-058-059-230900- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 455 AM EDT Thu Aug 22 2019 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible this afternoon and evening. The primary threat will be damaging wind. Locally heavy rain is possible this afternoon and evening with this storms. This may result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe thunderstorms are possible Friday. The main threat will be damaging wind. Periods of heavy rain are likely on Friday and Friday night, increasing the threat of urban and small stream flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today or Friday. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-230900- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 455 AM EDT Thu Aug 22 2019 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible today. The primary threat will be damaging wind. Locally heavy rain is possible. This may result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rain is possible Friday and Friday night. This may result in flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today or Friday.
In the hours before
Local storm report, Aug 22, 12:22 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG 3 ENE MONROETON 36.30N 79.68W
08/21/2019 ROCKINGHAM NC 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
ENE MONROETON. TREES DOWN NEAR REIDSVILLE
LAKE.
&&
RRSpecial weather statement, Aug 22, 1:02 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
102 PM EDT Thu Aug 22 2019
NCZ002-019-221800-
Wilkes-Alleghany-
102 PM EDT Thu Aug 22 2019
...A STRONG THUNDERSTORM WILL AFFECT WILKES AND ALLEGHANY COUNTIES
UNTIL 200 PM EDT...
At 101 PM EDT, a strong thunderstorm was located over Millers Creek,
moving south at 5 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
North Wilkesboro...
Wilkesboro...
Ronda...
Traphill...
and Boomer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3604 8137 3604 8140 3607 8141 3607 8144
3613 8151 3620 8146 3644 8101 3632 8087
3609 8088 3606 8095 3603 8107 3604 8111
3603 8116 3604 8119 3603 8127 3600 8132
TIME...MOT...LOC 1701Z 347DEG 6KT 3620 8128
RABSpecial weather statement, Aug 22, 1:38 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
138 PM EDT Thu Aug 22 2019
NCZ001-002-018-019-VAZ009-010-012-015-016-221830-
Ashe-Wilkes-Watauga-Alleghany-Grayson-Bland-Wythe-Smyth-Carroll-
138 PM EDT Thu Aug 22 2019
...CLUSTERS AND LINES OF STRONG THUNDERSTORMS WILL IMPACT ASHE, WILKES,
WATAUGA, ALLEGHANY, GRAYSON, BLAND, WYTHE, SMYTH, AND CARROLL
COUNTIES...Until 230 PM EDT...
At 134 PM EDT, radar indicated strong thunderstorms were located along
a line extending from near Saltville, to Chilhowie, to Whitetop, to
Jefferson, to Boone. Movement was east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Boone...
Wytheville...
Galax...
Marion...
and North Wilkesboro.
This includes The following Location Appalachian State University.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3634 8171 3653 8171 3663 8160 3696 8179
3693 8168 3702 8147 3699 8148 3695 8138
3705 8123 3707 8091 3688 8074 3681 8104
3669 8090 3645 8098 3635 8090 3606 8090
3600 8133 3612 8154 3611 8181 3629 8192
TIME...MOT...LOC 1734Z 256DEG 40KT 3700 8176 3675 8160 3644 8156
RABLocal storm report, Aug 22, 1:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 1 NE NEW CASTLE 37.51N 80.11W
08/22/2019 CRAIG VA 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF MARKET STREET
AND RTE. 615. TIMING ESTIMATED BY RADAR.
&&
RRLocal storm report, Aug 22, 2:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT THU AUG 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG HOLLINS 37.35N 79.95W
08/22/2019 ROANOKE VA BROADCAST MEDIA
TREE LIMBS DOWN IN THE HOLLINS AREA. TIMING
ESTIMATED BY RADAR.
&&
RRSpecial weather statement, Aug 22, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT Thu Aug 22 2019
NCZ002>004-VAZ032-033-043-221915-
Stokes-Surry-Alleghany-Henry-Franklin-Patrick-
221 PM EDT Thu Aug 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STOKES, SURRY,
ALLEGHANY, HENRY, FRANKLIN, AND PATRICK COUNTIES...until 315 PM EDT.
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Oak Level to near Sandy Ridge to near
Level Cross. Movement was west at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Martinsville...
Mount Airy...
Rocky Mount...
Elkin...
and Fairview.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3636 8090 3639 8104 3656 8090 3656 8061
3666 8059 3665 8049 3674 8046 3674 8040
3695 8014 3716 8009 3714 7996 3723 7978
3709 7961 3654 7971 3654 8003 3626 8004
3624 8045 3629 8063 3628 8063 3624 8087
TIME...MOT...LOC 1820Z 099DEG 8KT 3681 7993 3655 8019 3639 8065
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:19 AM EDT | Special Weather Statement | RNK | City of Danville | 41 min |
| Aug 22, 10:48 AM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| Aug 22, 12:02 PM EDT | Special Weather Statement | RNK | Bland, Giles, Smyth, Tazewell | 58 min |
| Aug 22, 1:06 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 39 min |
| Aug 22, 1:12 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 48 min |
| Aug 22, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more | 61 min |
| Aug 22, 1:38 PM EDT | Special Weather Statement | RNK | Grayson, Smyth, Wythe, City of Galax | 52 min |
| Aug 22, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Montgomery, Roanoke and 2 more | 57 min |
| Aug 22, 2:24 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, City of Martinsville | 66 min |
| Aug 22, 2:30 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 60 min |
| Aug 22, 2:32 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more | 58 min |
| Aug 22, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 67 min |
| Aug 22, 2:42 PM EDT | Special Weather Statement | RNK | Bland | 63 min |
| Aug 22, 2:47 PM EDT | Special Weather Statement | RNK | Bedford | 58 min |
| Aug 22, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Patrick, City of Lynchburg, City of Martinsville | 66 min |
| Aug 22, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Franklin and 4 more | 74 min |
| Aug 22, 3:50 PM EDT | Special Weather Statement | RNK | Craig, Giles, Montgomery, City of Radford | 55 min |
| Aug 22, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 53 min |
| Aug 22, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Pittsylvania, City of Danville | 49 min |
| Aug 22, 4:51 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, Roanoke, City of Covington, City of Roanoke and 1 more | 54 min |
| Aug 22, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 59 min |
| Aug 22, 6:12 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 33 min |
| Aug 22, 1:02 PM EDT | Special Weather Statement | RNK | Wilkes | 58 min |
| Aug 22, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 64 min |
| Aug 22, 3:23 PM EDT | Special Weather Statement | RNK | Stokes | 52 min |
| Aug 22, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes | 62 min |
| Aug 22, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 17 min |
Nearby
Special Weather Statements in Virginia, 2019Special Weather Statements in North Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.